MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR SWAN-GANZ PACING TD CATHETER; ELECTRODE, PACEMAKER, TEMPORARY

EDWARDS LIFESCIENCES, PR SWAN-GANZ PACING TD CATHETER; ELECTRODE, PACEMAKER, TEMPORARY
Model Number D205F7
Medical Device Problem Code No Pacing (3268)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is anticipated to be returned for evaluation but has not yet been received.A supplemental will be sent with the evaluation results, as well as the device history record review results when completed.
 
Event or Problem Description
It was reported that during use of this pacing catheter, it was unable to pace.This was after the catheter insertion during a minimally invasive cardiac surgery (mics).The issue was resolved by replacing the catheter.It is unknown whether the patient had cardiac conduction defect.Patient demographic information was requested but unavailable.There was no malfunction regarding atrial pacing reported.There were no patient complications reported.
 
Additional Manufacturer Narrative
One d205f7 catheter with an attached monoject volume limited 1.3 cc syringe at gate valve was returned for examination.The reported event of a pacing issue was confirmed.There was no visible damage or inconsistency observed from catheter body, syringe, connectors and balloon.All through lumens were patent without any leakage or occlusion.The balloon inflated clear and concentric and remained inflated for 5 minutes without leakage.Continuity testing found that there was an open condition in the ventricular distal circuit and in the atrial distal circuit respectively.The rest of the circuits were continuous without short conditions.Further examination found that the ventricular distal leadwire was broken at 6.5 mm proximal from the electrode.It was also found that the atrial distal leadwire was broken and detached around an electrode.It was also confirmed that the ventricular distal circuit was continuous from the broken lead wire to ventricular distal pin and that the atrial distal circuit was continuous from the broken lead wire to atrial distal pin.A device history record review was completed and documented that device met all specifications upon distribution.An engineering evaluation was initiated to assess for any manufacturing-related processes which could be correlated to the complaint.The root cause could not be established.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Corrected data: updates to the h6 codes are as follows: type of investigation was changed to testing of actual/suspected device, historical data analysis, communication/interviews.Investigation findings was changed to electrical problem identified.Investigation conclusions was changed to cause not established.
 
Additional Manufacturer Narrative
Udi related data quality updates only the udi number is: (b)(4).The following is corrected data, as the original identification information sent did not match the data submitted to the global unique device identification database (gudid): d2a common device name: electrode, pacemaker, temporary d2b device product code: ldf.

Brand Name
SWAN-GANZ PACING TD CATHETER
Common Device Name
ELECTRODE, PACEMAKER, TEMPORARY
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
jonathan diaz
1 edwards way
irvine, CA 92614
9492017706
MDR Report Key18293243
Report Number2015691-2023-18229
Device Sequence Number6168378
Product Code LDF
UDI-Device Identifier00690103197334
UDI-Public(01)00690103197334(17)250802(11)230803(10)65155988
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K791183
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/08/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2025
Device Model NumberD205F7
Device Lot Number65155988
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2023
Supplement Date Received by Manufacturer02/01/2024
07/29/2024
Initial Report FDA Received Date12/08/2023
Supplement Report FDA Received Date02/12/2024
08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown